Aa
A
A
A
Close
Dermatology Community
53.6k Members
Avatar universal

itchy skin

about 6 weeks ago I was on amoxicillin for an ear infection. I took the first 7 days with no problem but I had to go back on another round because the ear wasn't clear. On the 3rd day I started getting really itchy all over. But I had no hives or welts of any kind. For 6 weeks 1 rx of prednisone for 5 days. 1 shot of prednisone because I was still itching.
Then I went to an allergist who told me it was some form of excema and dry skin. To bath in aveno bath oil and use aquaphor cream. But the itching would disappear of 2 or 3 days and come back then go???
But he felt it wasn't an allergic reaction to the amoxil. Now I have a uninary tract infection and the doctor put me on keflex and the itching is starting all over again. Mind you I've only been free of this for a couple of days.
Last year the same thing happened with doxicyline and macradantin.
Is every antibiotic now going to give me this itchyness?
I can't take antihistimines and I am at a total loss of what to do.
I just stopped the keflex tonight after one dose and I need to clear up this infection!!
Any clue as to why this is happening all of sudden?
1 Responses
Avatar universal
Hi,

It would be best if you could reconsult with your allergy specialist about this.

Ask him/her if any investigations including blood tests or allergy testing needs to be done.

Ask him/her whether you need to keep an epi-pen at hand , in case of a sudden flare up of symptoms.

Let us know about what the specialist advises and post us if you need any other information.

Regards.
Have an Answer?
Top Dermatology Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions